Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 6, 2022, 4:11 PM CDT for Marshall County, Stark County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 6, 2022, 9:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:30 PM CDT | FLASH FLOOD | 1 W Camp Grove, IL | WATER OVER ROADWAY AT INTERSECTION OF IL 17/IL 40 WEST OF CAMP GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
923
WGUS53 KILX 062111
FFWILX
ILC123-175-070015-
/O.NEW.KILX.FF.W.0007.220606T2111Z-220607T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
411 PM CDT Mon Jun 6 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northern Marshall County in central Illinois...
Stark County in north central Illinois...
* Until 715 PM CDT.
* At 410 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lacon, Henry, Wyoming, Toulon, Wenona, Bradford, Sparland, Varna,
La Fayette, Camp Grove, Castleton, Marshall-Putnam County
Fairgrounds and Lake Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4103 8998 4115 8998 4115 8987 4117 8987
4121 8964 4115 8964 4115 8933 4112 8934
4110 8936 4110 8905 4104 8905
FLASH FLOOD...RADAR INDICATED
$$
374 follow-up statements
533
WGUS73 KILX 062238
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
538 PM CDT Mon Jun 6 2022
ILC123-175-070015-
/O.CON.KILX.FF.W.0007.000000T0000Z-220607T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall IL-Stark IL-
538 PM CDT Mon Jun 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR NORTHERN MARSHALL AND STARK COUNTIES...
At 536 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 4 inches of rain have
fallen over parts of Stark and Marshall Counties. Additional
rainfall amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lacon, Henry, Wyoming, Toulon, Wenona, Bradford, Sparland, Varna,
La Fayette, Camp Grove, Castleton, Marshall-Putnam County
Fairgrounds and Lake Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4103 8998 4115 8998 4115 8987 4117 8987
4121 8964 4115 8964 4115 8933 4112 8934
4110 8936 4110 8905 4104 8905
FLASH FLOOD...RADAR INDICATED
$$
37389
WGUS53 KILX 062346
FFWILX
ILC123-175-070215-
/O.EXT.KILX.FF.W.0007.000000T0000Z-220607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
646 PM CDT Mon Jun 6 2022
The National Weather Service in Lincoln has extended the
* Flash Flood Warning for...
Northern Marshall County in central Illinois...
Southeastern Stark County in north central Illinois...
* Until 915 PM CDT.
* At 644 PM CDT, emergency management reported flooding in the
warned area. Between 4 and 5 inches of rain have fallen in parts
of eastern Stark County and northern Marshall County. Flash
flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lacon, Henry, Wyoming, Toulon, Varna, Camp Grove, Castleton,
Marshall-Putnam County Fairgrounds and Lake Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4103 8988 4108 8988 4111 8983 4115 8964
4115 8933 4110 8936 4110 8916 4104 8922
FLASH FLOOD...OBSERVED
$$
37803
WGUS73 KILX 070133
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
833 PM CDT Mon Jun 6 2022
ILC123-175-070215-
/O.CON.KILX.FF.W.0007.000000T0000Z-220607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall IL-Stark IL-
833 PM CDT Mon Jun 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR NORTHERN MARSHALL AND SOUTHEASTERN STARK COUNTIES...
At 830 PM CDT, emergency management reported thunderstorms producing
heavy rain across the warned area. Between 4 and 5 inches of rain
have fallen. Flash flooding was reported between 5 and 6 pm at the
intersection of Illinois 17 and Illinois 40 near Camp Grove.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lacon, Henry, Wyoming, Toulon, Varna, Camp Grove, Castleton,
Marshall-Putnam County Fairgrounds and Lake Wildwood.
Additional light to moderate rain may occur over the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4103 8988 4108 8988 4111 8983 4115 8964
4115 8933 4110 8936 4110 8916 4104 8922
FLASH FLOOD...OBSERVED
$$
AAT508
WGUS73 KILX 070213
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
913 PM CDT Mon Jun 6 2022
ILC123-175-070223-
/O.EXP.KILX.FF.W.0007.000000T0000Z-220607T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall IL-Stark IL-
913 PM CDT Mon Jun 6 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT THIS EVENING FOR
NORTHERN MARSHALL AND SOUTHEASTERN STARK COUNTIES...
Flood waters have receded. Though moderate rain has redeveloped over
portions of the warned area and may continue for the next 30 minutes
or so, flooding is no longer expected to pose a major threat. Please
continue to heed remaining road closures.
LAT...LON 4103 8988 4108 8988 4111 8983 4115 8964
4115 8933 4110 8936 4110 8916 4104 8922
$$
AATWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:10 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 6, 3:10 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 310 PM CDT Mon Jun 6 2022 .SYNOPSIS... Issued at 310 PM CDT Mon Jun 6 2022 A weather system crossing the Midwest today will bring scattered showers and thunderstorms to central and southeast IL through late this evening. A few strong to severe storms with locally heavy rainfall are possible. After a cold frontal passage tonight, dry and pleasant weather will move in for Tuesday. The next chance for rain arrives early Wednesday. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 310 PM CDT Mon Jun 6 2022 The MCV over southern IL and its associated shortwave will depart to the east early this evening with precipitation tapering off behind it, while the cold front pressing southward into northern parts of the forecast area crosses the forecast area overnight. A few strong to severe storms remain possible until around 5 pm south of I-70 before the MCV/shortwave depart. The front could be associated with a few strong to severe storms this evening before instability wanes after dark. Deep layer shear will increase from the west into the 30-35 kt range, however possibly not early enough to combine well with diurnal heating. Forcing associated with an upper shortwave should diminish as well late in the evening as an upper level shortwave races eastward, bringing a somewhat dry cold frontal passage once the feature moves south of I-72. That said, models are suggesting at least some spotty showers past midnight, and have added some low PoPs along with the southward migration of the front overnight. Lows should also be down a few degrees north of I-72 with the colder air behind the front. Lows tonight are forecast in the low 60s north/west of Bloomington, mid 60s to the south. Tuesday should be a dry, partly cloudy, and mild day with a transient high pressure feature crossing IL behind tonight's cold front. Highs are forecast from upper 70 north of I-70 to lower 80s south of I-70. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 310 PM CDT Mon Jun 6 2022 The next shortwave feature in a zonal flow/broad trough regime arrives early Wednesday, and PoPs are in likely range by Wednesday morning, tapering off from west to east already by afternoon with this fast moving shortwave. Highs should remain a bit cool for the season, with highs ranging from 76 at Galesburg to 82 at Lawrenceville. The large scale trough progresses slightly farther east for late in the week, with another shortwave progged for Friday. As this takes place, flow becomes more northwesterly, bringing a slightly cooler air mass. Highs Thursday mainly upper 70s, followed by low to mid 70s in cloudy/showery conditions, and mid to upper 70s lingering through the weekend. A ridge building to the west looks to eventually progress eastward, and could finally bring a warming trend into next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1247 PM CDT Mon Jun 6 2022 Although isolated showers and perhaps a few thunderstorms will be possible in the area this afternoon, chances are too low for mention in central IL TAFs until shower an thunderstorm activity associated with a cold front approaching from the north arrive this evening. Have included VCTS in all TAFs at some point, ranging from 23Z-04Z at KPIA to 02Z-07Z at KSPI and KDEC for this feature. Timing and likelihood look better defined at KPIA and KBMI so have included TEMPO for TSRA between 00Z and 02-03Z at these terminals. Along with and following this SHRA/TSRA activity, cigs are expected to decrease overnight, becoming IFR by 07Z-10Z, then improving gradually after 12Z to reach VFR by 15Z-17Z. Winds SSW 10-12 kts with gusts 15-20 kts, decreasing this evening and shifting to N 4-10 kts behind the front overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jun 6, 3:08 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CDT Mon Jun 6 2022 ILZ038-042>044-048>053-072015- McLean-Logan-De Witt-Piatt-Menard-Scott-Morgan-Sangamon-Christian- Macon- 308 PM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered showers and thunderstorms are possible this evening into tonight. While some locations will remain completely dry, the slow movement of any storms that develop will lead to pockets of locally heavy rainfall. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are possible on Wednesday. Severe weather is unlikely with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ045-046-054>057-061>063-066>068-071>073-072015- Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 308 PM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered showers and thunderstorms are possible this evening into tonight. While widespread severe weather is not expected, a few isolated strong to severe storms capable of damaging winds could occur. An isolated tornado also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are possible on Wednesday. Severe weather is unlikely with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early evening. ILZ027>031-036-037-040-041-047-072015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass- 308 PM CDT Mon Jun 6 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered showers and thunderstorms will continue this evening into tonight. A few of these storms could be strong to severe, posing a threat of strong wind gusts and isolated large hail. While some locations will remain completely dry, the slow movement of any storms that develop will lead to pockets of locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms are possible on Wednesday. Severe weather is unlikely with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Erwin
In the hours before
Special weather statement, Jun 6, 3:29 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
329 PM CDT Mon Jun 6 2022
ILZ030-062100-
Marshall-
329 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of central Marshall
County through 400 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henry, or near Lacon, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Varna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4112 8933 4110 8935 4110 8917 4095 8918
4099 8949 4115 8947 4115 8933
TIME...MOT...LOC 2028Z 275DEG 11KT 4108 8938
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:29 PM CDT | Special Weather Statement | ILX | Marshall | 31 min |
| Jun 6, 4:17 PM CDT | Special Weather Statement | ILX | Knox | 28 min |
| Jun 6, 4:44 PM CDT | Special Weather Statement | ILX | Knox | 31 min |
| Jun 6, 4:53 PM CDT | Flash Flood Warning | ILX | Knox | 3 hr |
| Jun 6, 5:19 PM CDT | Special Weather Statement | ILX | Marshall | 26 min |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.